MAUDE Adverse Event Report: ARTHROCARE CORP. PERC DC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PERC DC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number SDC01-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Injury (2348); Intraoperative Pain (2662)
Date of Event 06/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a coldplasma neocloplasty of civ-cv, cvi-cvii, cvii-thi discs the perc dc spine tip of the wand has broken off it remains inside the patient vertebral body in the civ-cv segment level.It is unknown if there was an available back up device or a significant delay during the procedure.In the postoperative period, the existing neurological deficit regressed significantly, the vertebrogenous pain syndrome and paravertebral muscle tension persist.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h6 the device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Without the requested relevant clinical information, operative report, radiographs, or the wand, the root cause of the tip breakage cannot be determined.We cannot rule out the possibility of pain, mri restrictions, and micro-motion/migration of the retained wand tip.It is unknown if there was a backup device or significant delay to the procedure.There were no reported recommendations or planned intervention at this time.Procedural variance cannot be ruled out as a cause of the failure as it cannot be concluded if the device failed.Should additional medical information be provide, this complaint will be re-assessed.No further clinical/medical assessment is warranted at this time.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.There are no indications to suggest the device did not meet product specifications upon release into distribution.

Brand Name
PERC DC
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10262205
Report Number3006524618-2020-00473
Device Sequence Number3004646
Product Code GEI
UDI-Device Identifier00817470006162
UDI-Public00817470006162
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2022
Device Model NumberSDC01-01
Device Catalogue NumberSDC01-01
Device Lot Number2039122
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date07/12/2020
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;